It's a bit of a confusing one, some people believe in it and some don't. I think that with Accutane it is effectively shrinking your oil glands so I guess if you have too much oil or bacteria underneath your skin then it needs to come out as the oil gland shrinks. That's just my thoughts though, nothing scientific at all. I think sometimes when it comes to topicals people think that they are having an initial break out when in fact their skin might be too sensitive to the product and most topicals are drying so the irritation to the skin may cause a few breakouts at first but I would think that if after a month things are still getting worse then it probably your skins way of saying that it doesn't like the product are perhaps to cut back a bit. I have read that a lot of people use an antibiotic at first to help with any IB from Accutane so the fact that you have already had a course should mean that you will hopefully avoid the initial breakout. Just remember to tailor your skincare to Accutane as your skin will get drier and more sensitive and using anything too harsh may cause breakouts and redness.
Good luck I'm sure you will have no problems, everyone always vents bad experiences online, for everyone with an initial breakout there are probably many more who didn't have one. x